MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 46MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 46MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-30-046
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Joint Disorder (2373); No Code Available (3191)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2016 via tha.It was reported that impingement noise between the cup and the head was found when the patient visited the hospital.The surgeon performed revision surgery on (b)(6) 2020 due to suspicion of liner¿s dislocation and the cup and the head¿s impingement.During the revision surgery, the surgeon confirmed the dislocation of the liner, and the cup impinged the head.Metallosis was found together.The surgeon removed the screw and replaced the liner and the head.He remained the cup because there was no loosening of the cup and he want minimally invasive surgery for the patient.The surgery was completed successfully without any surgical delay.The surgeon commented that cause of dislocation was unknown.He doubted that the dislocation thought to be due to the patient¿s falling and the screwhead¿s slightly protruding.Only falling and screw¿s protruding caused the dislocation? no further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.The complaint was received into the company with the following comment: the primary surgery was performed on (b)(6) 2016 via tha.It was reported that impingement noise between the cup and the head was found when the patient visited the hospital.The surgeon performed revision surgery on (b)(6) 2020 due to suspicion of liner¿s dislocation and the cup and the head¿s impingement.During the revision surgery, the surgeon confirmed the dislocation of the liner, and the cup impinged the head.Metallosis was found together.The surgeon removed the screw and replaced the liner and the head.He remained the cup because there was no loosening of the cup and he want minimally invasive surgery for the patient.The surgery was completed successfully without any surgical delay.The surgeon commented that cause of dislocation was unknown.He doubted that the dislocation thought to be due to the patient¿s falling and the screwhead¿s slightly protruding.Only falling and screw¿s protruding caused the dislocation? no further information is available.No device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code(s) was not provided.The reported event is considered one of the possible complications of joint replacement.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.As no device has been returned to this point, a physical analysis of the product is not possible.Should the device be returned, the investigation will be reopened and investigated accordingly.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicates that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
PINN BANTAM W/GRIPTION 46MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10408547
Report Number1818910-2020-18149
Device Sequence Number2476628
Product Code LPH
UDI-Device Identifier10603295009955
UDI-Public10603295009955
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071784
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-30-046
Device Catalogue Number121730046
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR ETO NEUT 28IDX46OD; SCREW; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR